Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Severe pain in the hip, leg and ankle after having a cortisone injection for herniated disc. Injured ankle. Is the pain due to this or the disc problem?

Hi, I got a cortisone injection a week ago for an L4 herniated disc and am still in a tremendous amount of pain (Back of hip, down the leg into the ankle and numbing of the foot ) I m told it could take 2 weeks before the injections take effect, is that accurate? Also I injured my ankle 4 years ago, badly spraining it but never went to a doctor. It s the ankle on the same side of my back symptoms, is there any chance of a residual issue with my ankle causing some of the pain that I m currently feeling as well? Thank you.
Asked On : Fri, 25 May 2012
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Dear patient,

Thanks for the question. It is unlikely that the ankle issue contributed to the current problem which is a herniated disk. Indeed, the steroid can take up to 2 weeks to significantly resolve local inflammation; however, it should be paired up with a physical therapy routine, and even perhaps additional oral anti-inflammatory. If the pain persists after the 2 weeks, re-consult your physician.

Yours truly,

Dr Brenes Salazar MD
Mayo Clinic MN
Answered: Mon, 28 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor